Alert archive / California / Flood Watches in 2018

Flood Watch 2, NWS Reno, NV

April 3, 20188 counties in California; 4 counties in Nevada

NWS Reno, NV issued this flood watch at Apr 3, 2018, 9:12 AM PDT for 8 counties in California; 4 counties in Nevada. It took effect at Apr 6, 2018, 5:00 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 9:12 AM PDT (16:12 UTC)
In effect from
Apr 6, 2018, 5:00 PM PDT
Expired
Apr 7, 2018, 1:20 PM PDT
In force
20 hr
Issued by
NWS Reno, NV
Flood severity
None

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2585 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WGUS65 KREV 031612
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Reno NV
912 AM PDT Tue Apr 3 2018

CAZ071>073-NVZ002-003-050000-
/O.NEW.KREV.FA.A.0002.180407T0000Z-180408T1200Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
912 AM PDT Tue Apr 3 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

The National Weather Service in Reno has issued a

* Flood Watch for portions of California and western Nevada, 
  including the following areas, in California, Greater Lake 
  Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and 
  Mono County. In western Nevada, Greater Lake Tahoe Area and 
  Greater Reno-Carson City-Minden Area. 

* From Friday afternoon through late Saturday night

* A strong atmospheric river will impact the Sierra, northeast
  California, and western Nevada from Friday afternoon into
  Saturday. Significant precipitation is expected, with several
  inches in the high Sierra and up to an inch west of Highway 395
  into far western Nevada and northeast California. Significant
  precipitation will combine with high snow levels to bring an
  enhanced flooding potential for rivers, creeks, streams and
  urban areas.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the 
Sierra, northeast California, and far western Nevada should 
monitor the latest weather information at weather.gov/reno and be 
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
8 follow-up statements
866 
WGUS65 KREV 042213
FFAREV

Flood Watch
National Weather Service Reno NV
313 PM PDT Wed Apr 4 2018

CAZ071>073-NVZ002-003-051200-
/O.CON.KREV.FA.A.0002.180407T0000Z-180408T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
313 PM PDT Wed Apr 4 2018

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

The Flood Watch continues for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* From Friday afternoon through late Saturday night

* A strong atmospheric river will impact the Sierra, northeast
  California, and western Nevada from Friday afternoon into
  Saturday. Significant precipitation is expected, with several
  inches in the high Sierra and up to an inch west of Highway 395
  into far western Nevada and northeast California. Significant
  precipitation will combine with high snow levels to bring an
  enhanced flooding potential for rivers, creeks, streams and
  urban areas. The most significant period of impacts will likely
  occur late Friday night through Saturday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
639 
WGUS65 KREV 050903
FFAREV

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Reno NV
203 AM PDT Thu Apr 5 2018

CAZ071>073-NVZ002-003-060000-
/O.EXT.KREV.FA.A.0002.180407T0000Z-180408T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
203 AM PDT Thu Apr 5 2018

...FLOOD WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY
MORNING...

The Flood Watch is now in effect for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* From Friday afternoon through Sunday morning

* A strong atmospheric river will impact the Sierra, northeast
  California, and western Nevada from Friday afternoon into
  Saturday. Significant precipitation is expected, with several
  inches in the high Sierra and up to an inch along and west of
  Highway 395 in far western Nevada and northeast California.
  Significant precipitation should may combine with high snow 
  levels to bring an enhanced flooding potential for rivers, 
  creeks, streams and urban areas. The most significant period of 
  impacts will likely occur late Friday night through Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
623 
WGUS65 KREV 052056
FFAREV

Flood Watch
National Weather Service Reno NV
156 PM PDT Thu Apr 5 2018

CAZ071>073-NVZ002-003-061200-
/O.CON.KREV.FA.A.0002.180407T0000Z-180408T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
156 PM PDT Thu Apr 5 2018

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

The Flood Watch continues for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* From Friday afternoon through Sunday morning

* A strong atmospheric river will impact the Sierra, northeast 
  California, and western Nevada from Friday afternoon into 
  Saturday. Significant precipitation is expected, with several 
  inches in the high Sierra and up to an inch along and west of 
  Highway 395 in far western Nevada and northeast California. 
  Significant precipitation should may combine with high snow 
  levels to bring an enhanced flooding potential for rivers, 
  creeks, streams and urban areas. The most significant period 
  of impacts will likely occur late Friday night through 
  Saturday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
586 
WGUS65 KREV 060015 CCA
FFAREV

Flood Watch...CORRECTED
National Weather Service Reno NV
515 PM PDT Thu Apr 5 2018

CAZ071>073-NVZ002-003-061200-
/O.COR.KREV.FA.A.0002.180407T0000Z-180408T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
515 PM PDT Thu Apr 5 2018

...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SUNDAY MORNING...

The Flood Watch continues for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* From Friday afternoon through Sunday morning

* A strong atmospheric river will impact the Sierra, northeast
  California, and western Nevada from Friday afternoon into
  Saturday. Significant precipitation is expected, with several
  inches in the high Sierra and up to an inch along and west of
  Highway 395 in far western Nevada and northeast California.
  Significant precipitation may combine with high snow levels to 
  bring an enhanced flooding potential for rivers, creeks, streams
  and urban areas. The most significant period of impacts will 
  likely occur late Friday night through Saturday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
297 
WGUS65 KREV 060947
FFAREV

Flood Watch
National Weather Service Reno NV
247 AM PDT Fri Apr 6 2018

CAZ071>073-NVZ002-003-070000-
/O.CON.KREV.FA.A.0002.180407T0000Z-180408T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
247 AM PDT Fri Apr 6 2018

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
SUNDAY MORNING...

The Flood Watch continues for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* From this afternoon through Sunday morning

* A strong atmospheric river will impact the Sierra, northeast
  California, and western Nevada from this afternoon into
  Saturday. Significant precipitation is expected, with several
  inches in the high Sierra and up to an inch along and west of
  Highway 395 in far western Nevada and northeast California.
  Significant precipitation may combine with high snow levels to
  bring an enhanced flooding potential for rivers, creeks, streams
  and urban areas. The most significant period of impacts will
  likely occur late tonight through Saturday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
213 
WGUS65 KREV 062117
FFAREV

Flood Watch
National Weather Service Reno NV
217 PM PDT Fri Apr 6 2018

CAZ071>073-NVZ002-003-071200-
/O.CON.KREV.FA.A.0002.180407T0000Z-180408T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
217 PM PDT Fri Apr 6 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON
THROUGH SUNDAY MORNING...

The Flood Watch continues for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* From 5 PM PDT this afternoon through Sunday morning

* A strong atmospheric river will continue to bring copious
  amounts of rain through midday Saturday, with the heaviest
  rainfall rates still to come overnight into Saturday morning. 
  Significant precipitation may combine with high snow levels to 
  bring an enhanced flooding potential for rivers, creeks, 
  streams, urban areas and recent burn scars. The most significant
  period of impacts will likely occur late tonight through 
  Saturday. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. PREPARE NOW by clearing drainages and
ditches of debris in preparation for increased water flows.

&&

$$
817 
WGUS65 KREV 070913
FFAREV

Flood Watch
National Weather Service Reno NV
213 AM PDT Sat Apr 7 2018

CAZ071>073-NVZ002-003-080000-
/O.CON.KREV.FA.A.0002.000000T0000Z-180408T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
Including the cities of Portola, Susanville, South Lake Tahoe, 
Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, 
Sparks, Gardnerville, and Virginia City
213 AM PDT Sat Apr 7 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flood Watch continues for

* Portions of California and western Nevada, including the 
  following areas, in California, Greater Lake Tahoe Area, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono 
  County. In western Nevada, Greater Lake Tahoe Area and Greater 
  Reno-Carson City-Minden Area. 

* Through Sunday morning

* A strong atmospheric river will continue to bring copious
  amounts of rain through midday Saturday, with the heaviest
  rainfall rates expected Saturday morning. Very heavy
  precipitation will combine with high snow levels to bring an
  enhanced flooding potential for rivers, creeks, streams, urban
  areas and recent burn scars. The most significant period of
  impacts will likely occur Saturday morning and very early
  Saturday afternoon.

* While precipitation rates are expected to decrease Saturday
  afternoon, runoff will likely continue into at least Saturday
  evening on the smaller streams and creeks. Downstream on the
  larger river systems, peak flows may not occur before Sunday. 

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive rainfall may also generate rock and mud slides in steep
terrain. Persons living near rivers, creeks, and streams in the
Sierra, northeast California, and far western Nevada should
monitor the latest weather information at weather.gov/reno and be
prepared to take action. 

&&

$$
214 
WGUS65 KREV 072020
FFAREV

Flood Watch
National Weather Service Reno NV
120 PM PDT Sat Apr 7 2018

CAZ071>073-NVZ002-003-072130-
/O.CAN.KREV.FA.A.0002.000000T0000Z-180408T1800Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City-
Minden Area-
120 PM PDT Sat Apr 7 2018

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of California and western Nevada has
been cancelled. Heavy rain has ended across the region with no new
flooding anticipated. Some areas have ongoing flooding this 
afternoon. Please refer to the flood statements for additional 
details. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this flood watch went out at Apr 3, 3:21 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Apr 3, 3:21 AM PDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Reno NV
321 AM PDT Tue Apr 3 2018

.SYNOPSIS...

Expect dry and mild weather through mid week. A few light showers
are possible north of Interstate 80 early Wednesday and again
Thursday. A more vigorous Atmospheric River induced system is
taking shape for late week. This system will bring a period of
moderate to heavy precipitation, gusty winds, and some concerns
for flooding along rivers and streams.

&&

.SHORT TERM...

Warm temperatures continue as north flow from yesterday gives way
to weak ridging over the area. Expect temperatures to remain
around the 70 mark for the valleys today and Wednesday before a
cooling trend begins as the pattern begins to change. Sunny
weather today will become more cloudy going through the week as
initial moisture moves into the west coast.

Normal afternoon breeziness the next few days until Thursday
night when upper level winds begin to pick up. Wednesday night
into Thursday there are slight chances for rain, mainly north of
I-80, but likely not enough to measure until late in the week when
the main event arrives. -Zach

.LONG TERM...Friday and beyond...

Storm is still on track to impact the region Friday-Saturday with a
period of warm advection and light to moderate precipitation
developing Friday, especially along the Sierra. This will be
followed by increased forcing and precipitation intensity Friday
night-Saturday ahead of incoming upper trough. Snow levels are still
expected to remain very high for most of the precipitation event
with model soundings much warmer than our last event. So hydrologic
concerns remain and updates will be forthcoming later today based on
the latest adjustments.

Those adjustments include an increase in QPF along the Sierra from
Alpine County southward into Mono County as models have shifted the
moisture plume a little south from previous runs. The GFS is most
pronounced with this shift, pushing a dry slot into the northern
Sierra and cutting precipitation off sooner there. This scenario
would lessen hydrologic impacts for the Middle Fork Feather and
Truckee River while increasing them for the Carson and Walker River
basins. There are still some model solutions that show impressive
QPF totals across the northern areas so we are keeping QPF values
across the Tahoe Basin close to where they were at yesterday (3" at
the crest, 1.5-2" in the Basin and around 1" in the foothills west
of Highway 395. Farther south into Alpine and Mono Counties we
increased QPF rather substantially as AR will likely have a longer
duration. QPF was adjusted from around 2" up to 3". For western NV,
we lowered QPF a bit with amounts closer to 1/4-1/3" most areas.

The cold front will push into the northern Sierra by early afternoon
(sooner in some solutions) with  tapering to showers of
a lighter intensity. Snow levels do come down enough such that some
snow accumulation is possible by late in the day especially over
passes. Snowfall amounts would only be a few inches at most but
could result in some chain or snow tire requirements Saturday night.
This colder air will continue to push through the region Saturday
afternoon with heavier precipitation tapering from north to south
through Alpine and Mono Counties by late in the day. Strong gusty
winds are still expected across the ridges and western NV for
Saturday afternoon with guidance continuing to show impressive
gradient and possible sustained winds 30+ mph.

Things quiet down for Sunday and Monday with generally dry and mild
conditions. Temperatures will be close to normal Sunday before
warming to around 10 degrees above normal for Monday. Hohmann

&&

.AVIATION...

Aside from some low chances of rain towards the Oregon border on
Wednesday, aviation conditions will remain VFR under generally light
wind flow through Thursday.

Winds and chances of precipitation increase Friday as a strong, wet
storm system approaches the Sierra. Expect another round of strong
ridge winds resulting in moderate-severe turbulence and LLWS for
area terminals Friday and Saturday. Moderate to heavy rain can also
be expected for Sierra terminals with lighter rain along the Sierra
Front Friday into Saturday. Boyd/Hohmann

&&

.HYDROLOGY...

Recent warm temperatures combined with high sun angles have already
initiated snowmelt in lower elevations. Moderate rains late Thursday
through Friday will further ripen the mid-elevation snowpack as well
as increase soil moisture. This will prime conditions for a highly
efficient period of runoff during the higher intensity rainfall with
very high snow levels expected late Friday through Saturday morning.
The ability of the snowpack at different elevations and aspects to
retain rain versus passing the rain through with additional snowmelt
is an area of forecast uncertainty.

There is high confidence in rivers and streams rising rapidly Friday
evening into Saturday leading to minor to moderate flooding.
While flooding is most likely along small streams, poor drainage
areas, recent burn areas, mountain communities, and closed basins,
flooding is also possible along main-stem rivers. Moderate flooding
is likely on the Truckee River near Truckee due to a combination of
heavy rain and high flows below Lake Tahoe. Minor flooding is also
possible on the Truckee through Reno, the Susan, Middle Fork of the
Feather and the Carson rivers. In general, flows and impacts are
expected to exceed the March 22nd and Nov 18th, 2017 events, but
stay significantly below the January and February 2017 events.
Current river forecasts only extend 5 days, and do not cover the
entire event, so check back for more details. Bardsley

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

In the hours before

Special weather statement, Apr 3, 5:46 AM PDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service RENO NV
546 AM PDT Tue Apr 3 2018

CAZ070>073-NVZ001>005-040100-
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell,
Portola, Susanville, Westwood, Sierraville, Loyalton,
South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington,
Smith Valley, Mina, Schurz, Stateline, Glenbrook,
Incline Village, Sparks, Verdi, Gardnerville, Virginia City,
Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire,
and Gerlach
546 AM PDT Tue Apr 3 2018

...SIGNIFICANT STORM WITH GUSTY WINDS AND HEAVY RAINS FRIDAY
THROUGH SUNDAY...

A very warm, wet storm will bring gusty winds and heavy rains to
the Sierra and western Nevada beginning on Friday and continuing
through Sunday. The main concern will be the potential for
flooding along creeks, streams, and rivers.

What can you do now? Prepare for heavy rainfall by clearing
drainages, ditches, and gutters of debris and snow the next few
days. This will help to mitigate some of the flooding and runoff
potential. Prepare for strong winds by securing outdoor furniture,
temporary construction structures, and canopies.

RAINS - Areas of moderate to heavy rain will develop Friday night
and continue through late Saturday night. Snow levels will start
around 10000 feet keeping the bulk of the precipitation in the
form of rain. Rainfall totals between 2 to 4 inches along the
crest, 1 to 2 inches in the Tahoe Basin, and up to 1.5 inches will
be possible in the foothills. Although less than an inch is
generally expected in lower western Nevada valleys, plan on
impacts. Rises on small creeks and streams are expected Friday
night as well as ponding in low lying areas and street
intersections. Areas that experienced enhanced runoff or flooding
during the last storm a couple of weeks ago should plan on similar
or greater impacts due to the heavy rain and the expected
contribution of the melting snow pack. Mainstem rivers will also
experience increased flows by Saturday, especially the middle fork
of the Feather, Carson, Susan, and the Truckee. For more details
on mainstem river forecasts check www.cnrfc.noaa.gov or read the
hydrology section of the area forecast discussion.

WINDS - Significant impacts are likely for high profile vehicles,
boaters, and aviation due to the strong winds on Saturday.
Widespread wind gusts of 40 to 50 mph are possible with stronger
wind gusts in wind prone locations and along ridgelines.

SNOW - Very heavy, wet snow is possible late Saturday night into
early Sunday morning as snow levels slowly fall below 7000 feet.
Chain restrictions may occur on the Sierra passes.

http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:49 AM PDTRiver Flood WarningREVNevada, Placer5 days

Nearby

Flood Watches in California, 2018Flood Watches in Nevada, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.